What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 17, 1:01 PM EST, 23 minutes earlier.
Area forecast discussion, Jun 17, 1:01 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
201 PM EDT Mon Jun 17 2024
.SYNOPSIS...
Hot and humid air mass settles into the Ohio Valley. While heat
is the primary concern, a few storms are possible Monday
afternoon and evening. Limited chances for rain exist on
Tuesday, with drier conditions favored the remainder of the
week. A subtle drop in humidity expected the latter half of the
work week, but hot conditions will persist.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
There is reasonable confidence today that a majority of our
counties will reach or exceed 100 degree heat indicies, which is
standard criteria for a Heat Advisory. These values could be
met as early as 1-2PM.
While thunderstorm potential remains high, it is expected that
coverage would be scattered over the CWA. Initiation would be
triggered by temperatures in the 90-92 range and occur where h5
s/w and vorticity maxima occur. Placement dependent on h5
conditions is sketchy given the high variability from one model
to another. It appears models are bullish on the potential from
Dayton northward and westward within the CWA.
Previous discussion:
As for storm potential, there are plenty of CAMs that still
want to initiate convection later this afternoon, with coverage
increasing into the early evening. No large scale forcing or
frontal boundary will help with timing and tracking storm
activity... this is more of your typical single cell (popcorn)
thunderstorms that we observe during the summertime. Shear
profiles will be quite unfavorable for any long-lived or multi-
cell thunderstorm development. Thermodynamics on the other hand
are quite alarming, with SBCAPE values near or exceeding 2000
J/kg, DCAPE values near or exceeding 1000 J/kg, along with steep
0-3km lapse rates. Any storms that do initialize could produce
strong downbursts, with perhaps some hail if the storms can grow
tall enough before collapsing.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Storm coverage expected to wane through the late evening and
early overnight hours with the loss of diurnal heating. A slight
uptick in overnight lows will occur Monday night as everyone in
our fa is expected to observe low temps in the low to mid 70s.
Heat Advisory continues through the period on Tuesday as another
hot and muggy day will be in store. Heat indicies are once again
expected to peak near or just over 100 degrees. The area of
high pressure continues to expand westward. As this does, precip
chances will lower across our counties. However, still cannot
rule out a stray shower or storm developing on Tuesday - mainly
along/NW of I-71.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Upper ridge will become more expansive and reach its maximum
strength and extent in the middle of the week. It will then very
slowly start shifting south and become a little less intense later
in the week. The pattern will then change over the weekend as a
trough emerges out of the Canadian Rockies and strengthens as it
heads into the Great Lakes squelching the ridge entirely.
Heat will build with highs reaching the mid 90s by Thursday and
Friday. However, relatively drier low level air will get into the
region on southeasterly flow allowing dew points to not be as high
when temperatures are a few degrees warmer than previous days. This
results in little change in maximum heat indices from day to day,
generally peaking between 95 and 100 Wednesday through Saturday.
Although this falls short of the criteria of 100 for a heat
advisory, this is a longer duration event with cumulative effects
that could be hazardous to the public. Thus the time period
previously covered by the excessive heat watch is now a heat
advisory. There is the potential that at some point down the line
the advisory will have to be extended into Saturday.
A cold front will be approaching the area on Sunday and this will
bring the net appreciable chance of showers and thunderstorms.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Scattered convection is initiating over the CWA attm and should
impact all terminals with exception of CVG/LUK over the next two
hours, at least in a VCTS capacity. Conditions will remain VFR
with a 5-6kft cloud base and 100-120kft elevated mixed layer
that will also be noticeable downstream from any activity this
afternoon.
CVG/LUK will be put back in the equation in short order this
afternoon as upstream cu field over nrn KY is showing
redevelopment in the air that has not been worked over. Notable
increase in the lower 4-5kft deck from vis satellite north and
northeast of metro Cincy and another s and se of Dayton looks to
be the indication of the mixed lower level air being lifted to
form today's showers and storms. Attm, little lightning is noted
between ILN and DAY, but increased activity for both
shower/storms and lightning is expected through the early
evening hours.
Tomorrow shows a similar setup with slightly less activity noted
in the bulk of the models. Did not include any mention as there
is not any particular site that has either an increased or a
decreased threat at this moment in time to be able to reliably
produce a better forecast.
Winds will remain at or below 10 kts out of the south-southwest
through the taf period. Tomorrow's sky/wind does not look to be
unsimilar than overnight forecast once convective activity
ends, so no additional FM groups were appended.
Expect KLUK potential for some BR and reduced vsbys towards
daybreak will lessen with future forecasts given a larger
forecast dewpoint depression.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT Friday for KYZ089>100.
IN...Heat Advisory until 8 PM EDT Friday for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Clark
NEAR TERM...Franks
SHORT TERM...Clark
LONG TERM...
AVIATION...FranksHazardous weather outlook, Jun 17, 3:36 AM EST, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
436 AM EDT Mon Jun 17 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-180845-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
436 AM EDT Mon Jun 17 2024
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
In addition to the heat, thunderstorms are possible on this afternoon
and evening. Any of these storms will have the potential of
producing locally damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 17, 11:57 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1257 PM EDT Mon Jun 17 2024
OHZ071-171730-
Warren OH-
1257 PM EDT Mon Jun 17 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN WARREN
COUNTY THROUGH 130 PM EDT...
At 1256 PM EDT, a strong thunderstorm was located over Lebanon,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Middletown, Lebanon, Springboro, Franklin, Waynesville, Hunter,
Harveysburg, Corwin, State Route 63 at State Route 741, Lytle, Pekin,
State Route 48 at State Route 73, Genntown, Five Points, and Caesar
Creek State Park.
This includes I-75 in Ohio near mile marker 34.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3939 8428 3951 8433 3958 8418 3957 8404
3949 8399
TIME...MOT...LOC 1656Z 241DEG 13KT 3946 8424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AienaSpecial weather statement, Jun 17, 12:22 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
122 PM EDT Mon Jun 17 2024
OHZ062-071-072-171800-
Warren OH-Clinton OH-Greene OH-
122 PM EDT Mon Jun 17 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
WARREN...NORTHWESTERN CLINTON AND SOUTHERN GREENE COUNTIES THROUGH
200 PM EDT...
At 121 PM EDT, a strong thunderstorm was located near Waynesville,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Xenia, Waynesville, Wilberforce, New Jasper, Harveysburg, Spring
Valley, Corwin, Bowersville, Port William, Paintersville, Middleton
Corner, Lumberton, Roxanna, and Caesar Creek State Park.
This includes I-71 in Ohio between mile markers 46 and 59.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8403 3960 8411 3973 8385 3954 8367
TIME...MOT...LOC 1721Z 238DEG 16KT 3954 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
JDRSpecial weather statement, Jun 17, 12:35 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
135 PM EDT Mon Jun 17 2024
OHZ051-061-062-171800-
Montgomery OH-Greene OH-Miami OH-
135 PM EDT Mon Jun 17 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CLARK...NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY AND
SOUTHEASTERN MIAMI COUNTIES THROUGH 200 PM EDT...
At 134 PM EDT, a strong thunderstorm was located over Dayton, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Dayton, Kettering, Huber Heights, Fairborn, Trotwood, Vandalia,
Englewood, Moraine, New Carlisle, Oakwood, Wright-Patterson Afb,
Brown, Riverside, Clayton, Shiloh, Fort Mckinley, Phoneton,
Northview, Brandt, and Park Layne.
This includes the following Interstates...
I-70 in Ohio between mile markers 28 and 41.
I-75 in Ohio between mile markers 50 and 64.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3998 8404 3979 8406 3970 8422 3984 8433
TIME...MOT...LOC 1734Z 231DEG 18KT 3981 8421
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Jun 17, 12:45 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
145 PM EDT Mon Jun 17 2024
OHZ062-071-072-171815-
Warren OH-Clinton OH-Greene OH-
145 PM EDT Mon Jun 17 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
NORTHEASTERN WARREN...NORTHERN CLINTON AND SOUTH CENTRAL GREENE
COUNTIES THROUGH 215 PM EDT...
At 145 PM EDT, a rapidly developing thunderstorm was located near
Morrow, moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Lebanon, Wilmington, Morrow, Clarksville, Harveysburg, Corwin,
Bowersville, Port William, Melvin, Fort Ancient, Lumberton, Oakland,
Genntown, Caesar Creek State Park, Morrisville, Ogden, Kingman,
Interstate 71 at US Route 68, Cowan Lake State Park, and Oregonia.
This includes I-71 in Ohio between mile markers 30 and 58.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3934 8418 3949 8422 3959 8372 3935 8364
TIME...MOT...LOC 1745Z 260DEG 20KT 3942 8411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
JDRSpecial weather statement, Jun 17, 1:03 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
203 PM EDT Mon Jun 17 2024
OHZ053-054-062-171830-
Madison OH-Clark OH-Greene OH-
203 PM EDT Mon Jun 17 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
NORTHWESTERN FAYETTE...SOUTHERN CLARK...NORTHERN GREENE...
NORTHEASTERN MONTGOMERY AND SOUTHWESTERN MADISON COUNTIES THROUGH 230
PM EDT...
At 203 PM EDT, a rapidly developing thunderstorm was located over
Fairborn, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Springfield, Beavercreek, Huber Heights, Fairborn, Xenia, Yellow
Springs, Wright-Patterson Afb, Cedarville, Enon, South Charleston,
Wilberforce, Harmony, Lisbon, South Vienna, South Solon, Clifton,
Green Meadows, Hustead, Selma, and Oldtown.
This includes I-70 in Ohio between mile markers 42 and 65.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3971 8358 3972 8365 3970 8366 3969 8404
3984 8406 3985 8406 3987 8405 3997 8363
TIME...MOT...LOC 1803Z 261DEG 22KT 3980 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Jun 17, 1:16 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT Mon Jun 17 2024
OHZ062-071-072-171900-
Warren OH-Clinton OH-Greene OH-
216 PM EDT Mon Jun 17 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN
WARREN...CLINTON AND SOUTHEASTERN GREENE COUNTIES THROUGH 300 PM
EDT...
At 216 PM EDT, a rapidly developing thunderstorm was located near
Morrow, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Wilmington, Blanchester, New Vienna, Morrow, Clarksville,
Harveysburg, Martinsville, Corwin, Midland, Port William,
Butlerville, Paintersville, Melvin, State Route 123 at State Route
132, Fort Ancient, Lumberton, Oakland, Caesar Creek State Park,
Morrisville, and Ogden.
This includes I-71 in Ohio between mile markers 34 and 57.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3949 8416 3965 8375 3933 8367 3927 8408
TIME...MOT...LOC 1816Z 252DEG 17KT 3939 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDR